U.S. doctors online nowAsk doctors free
Baltimore, MD
A 32-year-old female asked:

Physical therapy hasn't helped my patella femoral syndrome in both knees and arthritis. i just had 2 injections on friday and have been in pain. what do i do?

3 doctor answers3 doctors weighed in
Dr. Mark Hutchinson
Orthopedic Surgery 34 years experience
Frustrating: This can be an amazingly frustrating problem because 75% will get better with meds and exercises but those that don't can also respond poorly to surgery. I would try glucosamine and keep my fingers crossed...If not you could try arthroscopy with only50% chance of any improvement.
Dr. Kenneth Smith
Internal Medicine 32 years experience
Time: I assume you had steroid injections give a little time. Takes one to three weeks to see effect.
Dr. Joel Cooperman
Physical Medicine and Rehabilitation 46 years experience
Ice,analgesics: Increased pain after joint injections is not unusual. Ice and oral pain killers can help.You many need prescription pain killers. It should subsid in a few days.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Sep 28, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.